Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

On medication for diabetes, cholesterol and TG. Having pain in upper chest. ECG showed normal. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions

I am taking Gylpizide 5mg in the morning and evening for my Diabetes. I am also taking Statin 10mg in the even for my Cholestrol and TG. Though all are currently within range I am asked to take this for more time.
Today due to some pain on my upper chest area which is a pain which I am having for almost a year plus, I saw a Doctor today again, This was a different doctor. He did an ECG and everything was normal.
BP was 110/70 Heart Rate in 68 or so. But still he gave me a dose of cardipin- Aspirin 100mg and said that no harm in taking this, even though I told him that I am taking Statin and Gylpizide.
What I would like to know is whether is it safe to take this aspirin and complete the course of aspirin which is 30 tablets which also has marking on it to take which one first and which next etc etc.
Please advise if it is ok or not correct to take.
Also I would like to know why my chest, upper portion on the left slightly left top to my left breast area has pain always especially when I press with hand. This started since I started taking the Finofrate and then later statins. But my Liver and Kiidney test always showed normal readings and also all other muscular tests.. I also have some sort of burning sensation in these areas


Posted Sun, 12 Aug 2012 in Diabetes
Answered by Dr. Anil Grover 57 minutes later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence. Seventy percent of cardiac patients I see have underlying diabetes. That is the extent of problem in South Asia and South East Asia. You have both risk factors and as I see, despite your triglyceride touching 400 mg and 600 mg % you are not taking medicine regularly. Let me recall the risk factors of coronary artery disease:

At any age, following is the list of risk factors for future development of Coronary Artery Disease. Let me enumerate and you can place yourself the risk you are carrying ('*' means you have the risk factor, '+/-' means I do not know and about others you know better):-

Diabetes* (Get HbA1C every 3 months it should never cross 8.5)
Stress* (Possible, as per tenor of your letter)
Obesity and Sedentary Life Style+/-
High Bad Cholesterol and Lipid Component*
Total Cholesterol above 190 mg%, LDL above 130 mg%, VLDL above 40 mg%,
Triglycerides above 150 mg%, Apolipoprotein B above reference value
Low Good Cholesterol and Lipid Component: +/-
Apolipoprotein a below reference range for the lab and
HDL below 40 mg% for man & and 50 mg% for woman
Family History 0f Coronary Heart Disease +/-
Increasing age*
Being a Man (as opposed to women) till the age 45*

From the list, above you have some risk factors. Diabetes, Cholesterol, possibly Stress, being a man and increasing age has been identified. Therefore, I will strongly recommend consulting your doctor; he may complete the list as well do the EKG / TMT to find out target organ damage (you have complained of pain which could be cardiac)due to coronary artery disease.
It is never too late to change.
Anti cholesterol and oral hypoglycemic drugs have to taken till next advise perhaps life long. Everything you do will have to be under supervision. It need not be cardiologist but your primary doctor can guide your way back to health - I am happy to read that. You may need drugs and he/she (or ask the dietitian) to advise you about diet low in calories and cholesterol, advise you on quantum of exercise. You ought to keep your weight under control for you do not want other attack. If you like non vegetarian you cannot take red meat but there is no bar (in taking certainly quantity had to be less) on egg white, roasted chicken and roasted fish.
Exercise: Brisk walk at the speed of 5 KM/Hr for 40 minutes per day every day is enough aerobic exercise you need for keeping your heart healthy.
Now about stress. Please do this yogic exercise for ten minutes twice a day. will write about the progressive muscular relaxation which is used for non pharmacological treatment of blood pressure. This has opposite effect to heavy isometric exercise. Additionally, this is a great stress buster. It is called Savasana: corpse pose if literally translated.

No yoga session is complete without the final pose – Savasana. The body needs this time to understand the new information it has received through practicing yoga. Even though Savasana is a resting pose, it’s not the same a sleeping! You should stay present and aware during the five to ten minute duration of final relaxation.


1. Come to lie down on the back.

2. Let the feet fall out to either side.

3. Bring the arms alongside the body, but slightly separated from the body, and turn the palms to face upwards.

4. Relax the whole body, including the face. Let the body feel heavy.

5. Let the breath occur naturally.

6. To come out, first begin to the deepen the breath. Then move the fingers and toes, awakening the body.

7. Bring the knees into the chest and roll over to one side, keep the eyes closed.

8. Slowly bring yourself back up into a sitting position.

Here are some ideas on ways to use props during savasana to make this pose more comfortable and relaxing.

If there is any further query I will be most happy to answer asap. It is a pleasure interacting with you.
With Best Wishes.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor